Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 76, NWS Birmingham, AL

July 9, 2016Tuscaloosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 9, 2016, 1:06 PM CDT for Tuscaloosa County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2016, 1:06 PM CDT (18:06 UTC)
Expired
Jul 9, 2016, 1:30 PM CDT
In force
24 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 81 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1321 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

504 
WUUS54 KBMX 091806
SVRBMX
ALC125-091830-
/O.NEW.KBMX.SV.W.0076.160709T1806Z-160709T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
106 PM CDT SAT JUL 9 2016

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 130 PM CDT

* AT 106 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHELTON
  STATE COMMUNITY COLLEGE...OR 8 MILES SOUTHWEST OF
  TUSCALOOSA...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TUSCALOOSA...NORTHPORT...MOUNDVILLE...COALING...LAKE WILDWOOD...
  MCFARLAND MALL...UNIVERSITY MALL...BRYANT DENNY STADIUM...
  SHELTON STATE COMMUNITY COLLEGE...DUNCANVILLE...HULL...RALPH...
  FOSTERS BOAT LANDING...OLIVER LOCK AND DAM...STILLMAN COLLEGE...
  ROMULUS...CAMP HORNE B.S.A....LITTLE SANDY...MAXWELL AND ENGLEWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3323 8779 3319 8735 3300 8741 3301 8767
      3305 8781
TIME...MOT...LOC 1806Z 284DEG 16KT 3312 8766 

HAIL...1.00IN
WIND...60MPH
 
$$

32/DAVIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 12:56 PM CDT, 10 minutes earlier.

Area forecast discussion, Jul 9, 12:56 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1256 PM CDT SAT JUL 9 2016

.UPDATE...
For 18Z Aviation.

&&

.DISCUSSION...

Scattered showers and thunderstorms are already developing, mainly
ahead of an outflow boundary from an earlier MCS in Tennessee.
Given the large CAPE values, lapse rates, and dry air aloft,
conditions appear favorable for microbursts. Therefore a mention
of isolated severe wind gusts was added to the HWO. Models aren't
handling overall radar trends very well, with high-res guidance
suggesting highest rain chances may actually be in the southern
counties. More adjustments will be needed through the day. Outside
of the thunderstorms, dangerous heat index values exist. Added a
few counties to the heat advisory based on trends.

32/Davis

&&

.AVIATION...
18Z TAF Discussion.

Scattered to numerous showers and storms will continue this
afternoon. Added a TEMPO for TSRA at MGM/TOI/TCL where the
greatest near-term chances of TSRA are, with VCTS elsewhere.
Storms will be capable of gusty winds. Storms will diminish
overnight. Some fog may be possible tonight depending on where the
heaviest rainfall is. This will be re-evaluated in the next TAF
issuance.

32/Davis

&&

.FIRE WEATHER...

Heat and humidity levels will remain high on Saturday and produce
afternoon heat indices at or above 105 degrees for the western and
southern counties. Rain chances will increase over the weekend,
especially over north Alabama.

&&

.PREV DISCUSSION...
/Issued 411 AM CDT SAT JUL 9 2016/

Two main forecast issues today -- the heat, and the increase in
rain chances. Unfortunately, these two issues are somewhat
affected by one another. First off, given the forecast
temperatures and dewpoints, and resultant heat index values, we
are going to go ahead and issue a Heat Advisory for today for a
portion of our area. That area stretches from Eufaula and Phenix
City westward, to include metro Montgomery, and further to Selma
and Demopolis, and then arcing north to Tuscaloosa and Birmingham.
I'm actually especially concerned with Birmingham -- the
temperature there hasn't dropped below 80 degrees in almost 2
whole days, and hasn't been below 75 degrees in about a week.
Although nighttime temps are no longer typically a consideration
in the decision to issue a Heat Advisory, I can't ignore the
potential for heat building up in any non-air conditioned parts of
the city.

Now, having said all that, there does appear to be some potential
relief coming -- at least on the northern end of the Advisory
area. An upper level shortwave is forecast to bring scattered to
numerous showers and thunderstorms to the north half of the state
later today. The timing of the rain's arrival will be crucial in
determining how high the heat index gets across the north. There
is a batch of convection already out there, near and north and
Memphis. But radar loops show that there is very little southward
component to the motion of those storms. It very well might not be
until mid-afternoon before we either see a new batch of storms
develop down here, or ongoing convection upstream pushes down into
our area (or a combination of both). Then again, extensive cloud
cover associated with nearby rain (even if it isn't actively
raining here) could also help to limit the amount of heating
father north.

So, basically, I have a bit higher confidence in reaching Heat
Advisory criteria (heat index of 105+) in the south. But the lack
of cooling at night, and the chance of heating up before the rain
arrives, is (in my opinion) enough to justify the Advisory going
farther north.

Will take this time to note the "Marginal" designation for most of
our area on SPC's Day 1 SWO. There's bound to be some strong
storms out there. Perhaps one or two that grow strong enough to
warrant the issuance of a warning. But I don't see anything
synoptically evident that suggests anything more than that. Of
course, the mesoscale drives much of the thunderstorm threats this
time of year, and we will need to take a look at how things
transpire later this morning to re-assess the severe potential for
this afternoon.

Fairly high rain chances will stay in the forecast through the
rest of the weekend as well, with an upper level low forecast to
meander around the southeast states. That low eventually lifts
north and eastward by Monday or Tuesday next week, and we go back
to a very weak flow, mesoscale dominated, pattern.

/61/

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     73  88  70  88  71 /  40  50  40  50  30
Anniston    72  88  71  89  71 /  40  50  40  50  30
Birmingham  76  89  75  89  75 /  40  50  40  50  30
Tuscaloosa  74  89  72  90  73 /  40  50  40  50  30
Calera      73  89  72  89  72 /  40  60  40  50  30
Auburn      74  90  73  90  73 /  40  60  40  40  20
Montgomery  75  92  74  92  74 /  30  60  40  40  20
Troy        74  90  72  92  73 /  30  60  40  40  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM CDT this evening For the following
counties: Autauga...Barbour...Bibb...Bullock...Calhoun...
Chilton...Clay...Coosa...Dallas...Elmore...Greene...Hale...
Jefferson...Lee...Lowndes...Macon...Marengo...Montgomery...
Perry...Pickens...Pike...Russell...Shelby...St. Clair...Sumter...
Talladega...Tallapoosa...Tuscaloosa.

&&
Hazardous weather outlook, Jul 9, 10:07 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1007 AM CDT SAT JUL 9 2016

ALZ011>015-017>050-101815-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1007 AM CDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

HEAT INDEX VALUES OVER 105 DEGREES ARE EXPECTED TODAY FOR A LARGE
PORTION OF CENTRAL ALABAMA. A HEAT ADVISORY IS IN EFFECT FROM NOON
TO 9 THIS EVENING FOR THE AFFECTED AREAS.

ISOLATED SEVERE STORMS ARE POSSIBLE TODAY ACROSS ALL OF CENTRAL
ALABAMA. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS UP TO 60 MPH.
THE THREAT FOR SEVERE STORMS WILL DIMINISH THIS EVENING WITH THE
LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 9, 12:22 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1222 PM CDT SAT JUL 9 2016

ALZ030-031-039-091815-
GREENE AL-MARENGO AL-SUMTER AL-
1222 PM CDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMTER...
SOUTHEASTERN GREENE AND NORTHERN MARENGO COUNTIES UNTIL 115 PM CDT...

AT 1222 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR DEMOPOLIS TO NEAR CHICKASAW STATE
PARK.
MOVEMENT WAS EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DEMOPOLIS...LINDEN...UNIONTOWN...JEFFERSON...FAUNSDALE...DAYTON...
PIN HOOK...CHICKASAW STATE PARK...DUFFYS BEND...PROVIDENCE...
BELMONT...OLD SPRING HILL...U.S. 80 AND AL 28...BIRDINE...
DEMOPOLIS LOCK AND DAM...DEMOPOLIS MUNICIPAL AIRPORT AND MCDOWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3266 8779 3264 8774 3264 8781 3262 8781
      3261 8779 3261 8775 3259 8774 3257 8776
      3258 8777 3258 8779 3252 8781 3252 8773
      3248 8772 3248 8754 3246 8752 3231 8752
      3231 8747 3225 8791 3253 8804
TIME...MOT...LOC 1722Z 252DEG 7KT 3251 8791 3236 8772

32/DAVIS
Special weather statement, Jul 9, 12:28 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1228 PM CDT SAT JUL 9 2016

ALZ038-047-091815-
CHAMBERS AL-LEE AL-
1228 PM CDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEE AND SOUTHEASTERN
CHAMBERS COUNTIES UNTIL 115 PM CDT...

AT 1228 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR OAK BOWERY TO FAIRFAX. MOVEMENT WAS
SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
AUBURN...OPELIKA...VALLEY...WAVERLY...CUSSETA...BEANS MILL...
RIVER VIEW...BEULAH...HUGULEY...FAIRFAX...OAK BOWERY...BEAUREGARD...
BLEECKER...GRIFFEN MILL...MOUNT JEFFERSON...
I 85 WELCOME CENTER AT LANETT...
LANETT MUNICIPAL AIRPORT AND ROBERT G. PITTS AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3249 8537 3273 8560 3287 8519 3286 8518
      3285 8515 3283 8517 3281 8517 3278 8512
      3276 8514 3274 8511 3272 8512 3269 8512
      3266 8509 3265 8511 3263 8508 3262 8509
      3259 8508 3256 8504
TIME...MOT...LOC 1728Z 296DEG 21KT 3273 8547 3280 8517

32/DAVIS
Special weather statement, Jul 9, 12:29 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1229 PM CDT SAT JUL 9 2016

ALZ049-091815-
PIKE AL-
1229 PM CDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR PIKE COUNTY UNTIL 115 PM CDT...

AT 1229 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GOSHEN...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TROY...BRUNDIDGE...GOSHEN...BANKS...TROY MUNICIPAL AIRPORT...TROY
UNIVERSITY...ANTIOCH...BRUNDIDGE MUNICIPAL AIRPORT...MOSSY GROVE...
TENNILLE...TARENTUM...MONTICELLO...HAMILTON CROSSROADS AND HENDERSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3169 8615 3179 8615 3179 8620 3181 8620
      3183 8618 3185 8619 3189 8618 3183 8568
      3162 8575 3162 8591
TIME...MOT...LOC 1729Z 283DEG 21KT 3179 8614

32/DAVIS
Special weather statement, Jul 9, 12:42 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1242 PM CDT SAT JUL 9 2016

ALZ030-031-091815-
GREENE AL-SUMTER AL-
1242 PM CDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUMTER AND WEST
CENTRAL GREENE COUNTIES UNTIL 115 PM CDT...

AT 1242 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GAINESVILLE...OR 16 MILES NORTH OF LIVINGSTON...MOVING
SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOLIGEE...GAINESVILLE...EPES AND NEW MOUNT HEBRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3278 8834 3294 8823 3286 8794 3262 8809
TIME...MOT...LOC 1742Z 298DEG 10KT 3283 8821

32/DAVIS
Special weather statement, Jul 9, 12:47 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1247 PM CDT SAT JUL 9 2016

ALZ047-091815-
LEE AL-
1247 PM CDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LEE COUNTY UNTIL 115 PM
CDT...

AT 1247 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR AUBURN UNIVERSITY...OR NEAR AUBURN...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AUBURN...OPELIKA...NOTASULGA...AUBURN UNIVERSITY...LOACHAPOKA...
ROBERT G.
PITTS AIRPORT...ROXANA AND CHEWACLA STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3248 8542 3248 8544 3250 8544 3250 8549
      3257 8566 3258 8566 3258 8569 3270 8568
      3267 8541
TIME...MOT...LOC 1747Z 287DEG 21KT 3262 8558

32/DAVIS
Special weather statement, Jul 9, 12:57 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1257 PM CDT SAT JUL 9 2016

ALZ019>021-091845-
CALHOUN AL-CHEROKEE AL-CLEBURNE AL-
1257 PM CDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEROKEE...
NORTHEASTERN CLEBURNE AND NORTHEASTERN CALHOUN COUNTIES UNTIL 145 PM
CDT...

AT 1257 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM BALL FLAT TO NEAR FORNEY. MOVEMENT WAS
EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PIEDMONT...FORNEY...PLEASANT GAP...BALL FLAT...MARS HILLS...KNIGHTENS
CROSSROADS...OAK LEVEL...SPRING GARDEN...COLOMA...BORDEN SPRINGS AND
LIBERTY HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3409 8542 3384 8538 3381 8559 3394 8580
      3394 8574 3399 8574 3404 8576 3411 8554
TIME...MOT...LOC 1757Z 284DEG 25KT 3400 8575 3404 8543

32/DAVIS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 4:16 AM CDTHeat AdvisoryBMXAutauga, Barbour, Bibb, Bullock, Calhoun, Chilton and 22 more15 hr
Jul 9, 11:06 AM CDTSpecial Weather StatementBMXCherokee24 min
Jul 9, 11:32 AM CDTSpecial Weather StatementBMXChambers43 min
Jul 9, 12:00 PM CDTSpecial Weather StatementBMXDallas30 min
Jul 9, 12:14 PM CDTSpecial Weather StatementBMXCherokee, Etowah46 min
Jul 9, 12:22 PM CDTSpecial Weather StatementBMXMarengo53 min
Jul 9, 12:28 PM CDTSpecial Weather StatementBMXLee47 min
Jul 9, 12:29 PM CDTSpecial Weather StatementBMXPike46 min
Jul 9, 12:42 PM CDTSpecial Weather StatementBMXGreene33 min
Jul 9, 12:47 PM CDTSpecial Weather StatementBMXLee28 min
Jul 9, 12:57 PM CDTSpecial Weather StatementBMXCherokee48 min
Jul 9, 1:13 PM CDTSpecial Weather StatementBMXPike47 min
Jul 9, 1:19 PM CDTSevere Thunderstorm WarningBMXLee, Russell41 min
Jul 9, 1:23 PM CDTSpecial Weather StatementBMXAutauga37 min
Jul 9, 1:33 PM CDTSevere Thunderstorm WarningBMXAutauga42 min
Jul 9, 1:36 PM CDTSpecial Weather StatementBMXHale, Perry39 min
Jul 9, 1:42 PM CDTSpecial Weather StatementBMXPickens48 min
Jul 9, 1:50 PM CDTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter25 min
Jul 9, 1:54 PM CDTSpecial Weather StatementBMXChilton51 min
Jul 9, 1:57 PM CDTSpecial Weather StatementBMXEtowah33 min
Jul 9, 1:58 PM CDTSpecial Weather StatementBMXAutauga32 min
Jul 9, 2:05 PM CDTSpecial Weather StatementBMXBullock25 min
Jul 9, 2:16 PM CDTSpecial Weather StatementBMXPickens44 min
Jul 9, 2:19 PM CDTSpecial Weather StatementBMXCoosa41 min
Jul 9, 2:22 PM CDTSpecial Weather StatementBMXBibb38 min
Jul 9, 2:25 PM CDTSpecial Weather StatementBMXChilton50 min
Jul 9, 2:30 PM CDTSpecial Weather StatementBMXMontgomery30 min
Jul 9, 2:32 PM CDTSpecial Weather StatementBMXTallapoosa43 min
Jul 9, 2:36 PM CDTSevere Thunderstorm WarningBMXLowndes, Montgomery24 min
Jul 9, 2:42 PM CDTSpecial Weather StatementBMXRussell33 min
Jul 9, 2:48 PM CDTSevere Thunderstorm WarningBMXChambers, Tallapoosa27 min
Jul 9, 2:50 PM CDTSpecial Weather StatementBMXChilton40 min
Jul 9, 3:04 PM CDTSpecial Weather StatementBMXWalker26 min
Jul 9, 3:14 PM CDTSpecial Weather StatementBMXBullock, Montgomery46 min
Jul 9, 3:17 PM CDTSpecial Weather StatementBMXWalker28 min
Jul 9, 3:22 PM CDTSpecial Weather StatementBMXTallapoosa23 min
Jul 9, 3:27 PM CDTSpecial Weather StatementBMXSt. Clair33 min
Jul 9, 3:29 PM CDTSpecial Weather StatementBMXJefferson31 min
Jul 9, 3:32 PM CDTSpecial Weather StatementBMXShelby28 min
Jul 9, 3:38 PM CDTSpecial Weather StatementBMXBlount37 min
Jul 9, 3:43 PM CDTSpecial Weather StatementBMXRandolph32 min
Jul 9, 3:48 PM CDTSpecial Weather StatementBMXShelby, Talladega42 min
Jul 9, 3:49 PM CDTSpecial Weather StatementBMXFayette41 min
Jul 9, 3:52 PM CDTSpecial Weather StatementBMXJefferson38 min
Jul 9, 3:55 PM CDTSpecial Weather StatementBMXTallapoosa50 min
Jul 9, 4:16 PM CDTSevere Thunderstorm WarningBMXTuscaloosa19 min
Jul 9, 4:28 PM CDTSpecial Weather StatementBMXJefferson32 min
Jul 9, 4:32 PM CDTSpecial Weather StatementBMXFayette, Lamar28 min
Jul 9, 4:58 PM CDTSpecial Weather StatementBMXWalker32 min
Jul 9, 5:02 PM CDTSpecial Weather StatementBMXFayette, Lamar28 min
Jul 9, 6:02 PM CDTAreal Flood AdvisoryBMXWalker58 min
Jul 9, 6:59 PM CDTAreal Flood AdvisoryBMXWalker61 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.